Alert archive / Nevada / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Las Vegas, NV

September 1, 2015Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Sep 1, 2015, 1:00 PM PDT for Esmeralda County, Nye County, Nevada. It took effect at Sep 2, 2015, 11:00 AM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2015, 1:00 PM PDT (20:00 UTC)
In effect from
Sep 2, 2015, 11:00 AM PDT
Expired
Sep 4, 2015, 8:00 PM PDT
In force
57 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3423 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WWUS85 KVEF 012000
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
100 PM PDT TUE SEP 1 2015

...CRITICAL FIRE CONDITIONS EXPECTED ACROSS PORTIONS OF THE SOUTHERN
GREAT BASIN WEDNESDAY AND THURSDAY...

NVZ460-462-021200-
/O.UPG.KVEF.FW.A.0003.150902T2000Z-150904T0300Z/
/O.NEW.KVEF.FW.W.0006.150902T1800Z-150904T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
100 PM PDT TUE SEP 1 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT
THURSDAY FOR STRONG WINDS AND RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 460 AND 462...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. SOME
  RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED WEDNESDAY NIGHT.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 35 TO 40 
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12
  PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR
  EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING IS
  NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

WOLCOTT

HTTP://WEATHER.GOV/LASVEGAS
8 follow-up statements
843 
WWUS85 KVEF 021101
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 AM PDT WED SEP 2 2015

.AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL
BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT BASIN
TODAY THROUGH AT LEAST THURSDAY. 

NVZ460-462-021915-
/O.CON.KVEF.FW.W.0006.150902T1800Z-150904T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
401 AM PDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 460 AND 462...

* TIMING...LATE THIS MORNING THROUGH THURSDAY EVENING. SOME
  RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED TONIGHT.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 
  PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/LASVEGAS
676 
WWUS85 KVEF 021820
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1120 AM PDT WED SEP 2 2015

.AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST
WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT
BASIN TODAY THROUGH AT LEAST THURSDAY.

NVZ460-462-030000-
/O.CON.KVEF.FW.W.0006.000000T0000Z-150904T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
1120 AM PDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460 AND 462...

* TIMING...LATE THIS MORNING THROUGH THURSDAY EVENING. SOME 
  RECOVERY AND LOWER WIND SPEEDS ARE EXPECTED TONIGHT. 

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 
  PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

STEELE

HTTP://WEATHER.GOV/LASVEGAS
332 
WWUS85 KVEF 022159
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
259 PM PDT WED SEP 2 2015

.AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST
WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT
BASIN TODAY THROUGH AT LEAST FRIDAY.

NVZ460-462-031200-
/O.EXT.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
259 PM PDT WED SEP 2 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460 AND 462...

* TIMING...THROUGH FRIDAY EVENING. SOME RECOVERY AND LOWER WIND
  SPEEDS ARE EXPECTED TONIGHT.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 
  PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

STEELE

HTTP://WEATHER.GOV/LASVEGAS
029 
WWUS85 KVEF 030937
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 AM PDT THU SEP 3 2015

.AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST
WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT
BASIN TODAY THROUGH FRIDAY.

NVZ460-462-032300-
/O.CON.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
237 AM PDT THU SEP 3 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462...

* TIMING...THROUGH FRIDAY EVENING. SOME RECOVERY AND LOWER WIND 
  SPEEDS ARE EXPECTED TONIGHT. 

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 
  PERCENT...WITH RECOVERY TO 25 TO 30 PERCENT OVERNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
874 
WWUS85 KVEF 032137
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM PDT THU SEP 3 2015

.AN INTENSIFYING STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST
WILL BRING A STRONG AND DRY SOUTHWEST FLOW TO THE SOUTHERN GREAT
BASIN TODAY THROUGH FRIDAY.

NVZ460-462-040545-
/O.CON.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
237 PM PDT THU SEP 3 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462...

* TIMING...THROUGH FRIDAY EVENING. SOME RECOVERY AND LOWER WIND 
  SPEEDS ARE EXPECTED TONIGHT. 

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.
  HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12
  PERCENT...WITH RECOVERY TO 30 TO 40 PERCENT OVERNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/LASVEGAS
130 
WWUS85 KVEF 040957
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 AM PDT FRI SEP 4 2015

.A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL RESULT IN
GUSTY SOUTH TO SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTHERN GREAT
BASIN TODAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. THIS
COMBINED WITH VERY DRY AIR WILL CREATE CRITICAL CONDITIONS FOR
RAPID FIRE GROWTH AND EXTREME FIRE BEHAVIOR.

NVZ460-462-042300-
/O.CON.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
257 AM PDT FRI SEP 4 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462...

* TIMING...CONDITIONS WILL BE THE MOST CRITICAL THIS AFTERNOON THROUGH
  THIS EVENING.

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH. HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 7 AND 14 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
962 
WWUS85 KVEF 042159
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
259 PM PDT FRI SEP 4 2015

.A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL CONTINUE
TO PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE SOUTHERN GREAT
BASIN THROUGH THIS EVENING. THIS COMBINED WITH VERY DRY AIR WILL
CREATE CRITICAL CONDITIONS FOR RAPID FIRE GROWTH AND EXTREME FIRE
BEHAVIOR.

NVZ460-462-050300-
/O.CON.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
259 PM PDT FRI SEP 4 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462...

* TIMING...CRITICAL CONDITIONS ARE EXPECTED THROUGH THIS EVENING.

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.
  HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 7 AND 14 
  PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY...AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MP

HTTP://WEATHER.GOV/LASVEGAS
084 
WWUS85 KVEF 050258
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
758 PM PDT FRI SEP 4 2015

.RED FLAG WARNING WILL EXPIRE.

NVZ460-462-050400-
/O.EXP.KVEF.FW.W.0006.000000T0000Z-150905T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
758 PM PDT FRI SEP 4 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460 AND 462...

WINDS HAVE DECREASED IN STRENGTH WHICH WILL ALLOW CONDITIONS TO
DROP BELOW THE CRITICAL THRESHOLD OF GUSTS OF 35 MPH OR GREATER IN
WIDESPREAD AREAS. THUS THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE.

$$

STACHELSKI
HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 1, 1:00 PM PDT, 0 minutes earlier.

Area forecast discussion, Sep 1, 1:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
100 PM PDT TUE SEP 1 2015

.SYNOPSIS...A TROUGH OF LOW PRESSURE IN THE NORTHWESTERN PART OF THE
COUNTRY WILL BRING A DRY SOUTHWESTERLY FLOW TO THE AREA THROUGH THE
WEEK. TEMPERATURES WILL BE NEAR NORMAL THROUGH MIDWEEK BEFORE
FALLING BELOW NORMAL FOR THE LATTER HALF OF THE WORKWEEK AS THE
TROUGH DEEPENS. MOHAVE COUNTY MAY SEE OCCASIONAL CHANCES FOR SHOWERS
OR THUNDERSTORMS THROUGH THE END OF THE WEEK...BUT OTHERWISE DRY
CONDITIONS ARE EXPECTED.
&&

.DISCUSSION...SO FAR TODAY LITTLE MORE THAN A FEW CUMULUS HAVE
DEVELOPED OVER NORTHEAST MOHAVE COUNTY...BUT WILL LEAVE IN A MENTION
OF SHOWERS/TS THROUGH THE EVENING. DRIER CONDITIONS ARE EXPECTED
AREA WIDE WEDNESDAY...WITH INCREASING SOUTHWEST FLOW. THIS WILL
RESULT IN BREEZY TO WINDY CONDITIONS IN MOST LOCATIONS WHICH WILL
LAST THROUGH AT LEAST THURSDAY EVENING. THE STRONGEST WINDS ARE
LIKELY ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN AND INYO COUNTY
MOUNTAINS. PORTIONS OF THE SOUTHERN GREAT BASIN ARE LIKELY TO
EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS DUE TO WINDS AND LOW
RH'S. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING
FOR NYE AND ESMERALDA COUNTIES AFTER COORDINATING WITH SURROUNDING
OFFICES AND THE STORM PREDICTION CENTER.

THE GFS CONTINUES TO HINT AND THE POTENTIAL FOR SOME LOW-GRADE
MONSOON MOISTURE TO SNEAK BACK INTO EASTERN MOHAVE COUNTY. AS A
RESULT I'VE OPTED TO INCLUDE A SLIGHT CHANCE OF SHOWERS/TS IN THE
FORECAST FOR THURSDAY THROUGH FRIDAY...THOUGH CONFIDENCE IS LOW. WE
ARE STILL KEEPING AN EYE ON TROPICAL DEPRESSION FOURTEEN-E WELL
SOUTHWEST OF BAJA...BUT AT THIS TIME IT APPEARS THAT ANY OF THE DEEP
MOISTURE ASSOCIATED WITH THIS SYSTEM WILL BE PUSHED WELL EAST OF THE
AREA FRIDAY THROUGH SATURDAY.

INSTEAD...THINGS LOOK TO DRY OUT AGAIN BY THE WEEKEND WITH THE
PACIFIC NORTHWEST LOW FINALLY SWINGING EAST ACROSS THE NORTHERN
ROCKIES. BEYOND THIS THINGS BECOME UNCLEAR AS MODELS DIVERGE AND
CONFIDENCE FALLS RAPIDLY. IN ANY CASE IT SEEMS THAT TEMPERATURES
WILL REMAIN NEAR NORMAL THROUGH THE PERIOD...WITH MOSTLY DRY
CONDITIONS.
&&

.AVIATION...FOR MCCARRAN...SOUTHEAST WINDS OF 8-14 KTS WITH GUSTS 15-
25 KTS THIS AFTERNOON WILL EVENTUALLY SHIFT TO THE SOUTHWEST. THE
CHALLENGE IS NAILING DOWN WHEN THIS TRANSITION WILL OCCUR WITH
MODELS INDICATING A BROAD WINDOW BETWEEN 22Z AND 04Z. CURRENT
THINKING IS THAT THE MOST LIKELY WINDOW FOR THIS TO OCCUR IS BETWEEN
22Z AND 00Z. WITH WINDS DECREASING AROUND SUNSET. OTHERWISE...JUST
SOME PASSING HIGH CLOUDS EXPECTED WITH DISTANT THUNDERSTORMS AGAIN
POSSIBLE IN THE PEACH SPRINGS CORRIDOR. SIMILAR CONDITIONS EXPECTED
WEDNESDAY WITH SLIGHTLY STRONGER WINDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY SOUTHERLY WINDS EXPECTED WITH SPEEDS IN THE
10-15KT RANGE DURING THE AFTERNOONS WITH GUSTS TO 25KTS. OCCASIONAL
AREAS OF SMOKE LIKELY AGAIN IN THE OWENS VALLEY AND NEAR BISHOP.
ISOLATED THUNDERSTORMS ALSO POSSIBLE ACROSS NORTHWEST ARIZONA NEAR
MT TRUMBULL IN MOHAVE COUNTY. STRONGER SOUTH TO SOUTHWEST WINDS ARE
EXPECTED WEDNESDAY AND THURSDAY.
&&

.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS LOOK LIKELY ACROSS
NYE AND ESMERALDA COUNTIES WEDNESDAY AND THURSDAY DUE TO THE
COLLOCATION OF DRY FUELS...LOW MINIMUM RELATIVE HUMIDITY
VALUES...AND AFTERNOON WINDS OF 20-25 MPH WITH GUSTS OF 35 TO 40
MPH. COORDINATION WITH NEIGHBORING OFFICES AND THE STORM PREDICTION
CENTER HAS RESULTED IN THE UPGRADE OF THE FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR BOTH DAYS. THERE IS SOME CONCERN FOR THE HIGHER
TERRAIN OF INYO COUNTY...HOWEVER AT THIS TIME THE DURATION OF THE
CRITICAL CONDITIONS APPEARS TO BE BRIEF AND WILL HOLD OFF ON
EXPANDING THE WARNING AREA AT THIS TIME.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

WOLCOTT

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:05 AM PDTFire Weather WatchVEFEsmeralda, Nye11 hr

Nearby

Red Flag Warnings in Nevada, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.